Related Experiment Video
Updated: Mar 24, 2026
![Radiosynthesis of 1-2-[18F]Fluoroethyl-L-Tryptophan using a One-pot, Two-step Protocol](/_next/image?url=https%3A%2F%2Fcloudfront.jove.com%2FCDNSource%2Fteasers%2F63025.jpg&w=3840&q=50)
Radiosynthesis of 1-2-[18F]Fluoroethyl-L-Tryptophan using a One-pot, Two-step Protocol
Published on: September 21, 2021
Recurring déjà vu associated with 5-hydroxytryptophan
Seema Kalra1, Andrew Chancellor2, Adam Zeman3
11Department of Neurology, Newcastle General Hospital, Newcastle, UK.
Background:
Déjà vu occurs both in normal experience and as a neuropsychiatric symptom. Its pathogenesis is partially understood. We describe an iatrogenic case with implications for the neuropharmacological basis of déjà vu.
Case Presentation:
A 42-year-old woman received 5-hydroxytryptophan, in combination with carbidopa, as treatment for palatal tremor, on two occasions, separated by 1 week. On each occasion, she experienced intense, protracted déjà vu, lasting for several hours. We discuss her case in relation to the neuroanatomical and neuropharmacological basis of déjà vu.
Conclusion:
The serotonergic system is involved in the genesis of déjà vu.
More Related Videos
Related Concept Videos
Desensitization and Tachyphylaxis
Drugs Affecting GI Tract Motility: Serotonin Receptor Agonists
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
REM Sleep Behavior Disorder
RBD is significantly associated with...
Antidepressant Drugs: Tricyclics, SSRIs, and SNRIs
Drugs Affecting Neurotransmitter Release or Uptake

